Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 24, NWS Riverton, WY

November 14, 2011Fremont County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 14, 2011, 7:32 AM MST for Fremont County, Wyoming. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2011, 7:32 AM MST (14:32 UTC)
Expired
Nov 14, 2011, 6:52 PM MST
In force
11 hr
Issued by
NWS Riverton, WY

County Fremont County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 2.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2549 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS75 KRIW 141432
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
732 AM MST MON NOV 14 2011

...HIGH WINDS FOR THE LANDER FOOTHILLS THIS MORNING...

.HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS MORNING AS
VERY STRONG WINDS MOVE OVER THE WIND RIVER MOUNTAINS AND THEN
SURFACE IN THE LANDER FOOTHILLS.

WYZ018-141800-
/O.NEW.KRIW.HW.W.0024.111114T1432Z-111114T1800Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
732 AM MST MON NOV 14 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE
  LANDER FOOTHILLS MUCH OF THIS MORNING.

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND
  CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY
  GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT
  VEHICLES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
6 follow-up statements
340 
WWUS75 KRIW 141620
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
920 AM MST MON NOV 14 2011

...HIGH WINDS FOR THE LANDER FOOTHILLS THIS MORNING...

.HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS MORNING
AS VERY STRONG WINDS MOVE OVER THE WIND RIVER MOUNTAINS AND THEN
SURFACE IN THE LANDER FOOTHILLS.

WYZ018-141800-
/O.CON.KRIW.HW.W.0024.000000T0000Z-111114T1800Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
920 AM MST MON NOV 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE
  LANDER FOOTHILLS MUCH OF THIS MORNING. WINDS HAVE GUSTED AS HIGH
  WAS 67 MPH AT THE LANDER AIRPORT THIS MORNING. AS OF 915 AM THIS
  MORNING...WINDS WERE STILL GUSTING TO 60 MPH AT THE LANDER
  AIRPORT.  

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
748 
WWUS75 KRIW 141732
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1032 AM MST MON NOV 14 2011

...HIGH WINDS FOR THE LANDER FOOTHILLS THIS MORNING AND FOR THE
WIND RIVER BASIN THROUGH THIS EVENING...

.HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS MORNING
BEFORE DECREASING BELOW HIGH WIND LEVELS. THE HIGH WINDS WILL THEN
DEVELOP ACROSS THE WIND RIVER BASIN AND CONTINUE THROUGH THIS
EVENING AS A STRONG JET MOVES RIGHT OVERHEAD AND COMBINES WITH AN
INCREASING SURFACE PRESSURE GRADIENT.

WYZ017-142300-
/O.EXB.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
1032 AM MST MON NOV 14 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE
  WIND RIVER BASIN INTO THE AFTERNOON HOURS AND CONTINUE THROUGH
  THIS EVENING. 

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS WILL
  LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 TO 50
  MPH POSSIBLE.

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ018-141845-
/O.CON.KRIW.HW.W.0024.000000T0000Z-111114T1800Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1032 AM MST MON NOV 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE
  LANDER FOOTHILLS MUCH OF THIS MORNING. WINDS HAVE GUSTED AS HIGH
  WAS 67 MPH AT THE LANDER AIRPORT THIS MORNING. AS OF 1015 AM
  THIS MORNING...WINDS WERE STILL GUSTING NEAR 60 MPH AT THE LANDER
  AIRPORT.

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
527 
WWUS75 KRIW 141800
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1100 AM MST MON NOV 14 2011

...HIGH WINDS FOR THE LANDER FOOTHILLS UNTIL 2 PM THIS AFTERNOON AND FOR
THE WIND RIVER BASIN THROUGH 11 PM THIS EVENING...

.HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THROUGH EARLY
THIS AFTERNOON BEFORE DECREASING BELOW HIGH WIND LEVELS. HIGH
WINDS WILL ALSO DEVELOP ACROSS THE WIND RIVER BASIN BY EARLY
AFTERNOON AND CONTINUE THROUGH THIS EVENING AS A STRONG JET MOVES
RIGHT OVERHEAD AND COMBINES WITH AN INCREASING SURFACE PRESSURE
GRADIENT.

WYZ018-142100-
/O.EXT.KRIW.HW.W.0024.000000T0000Z-111114T2100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1100 AM MST MON NOV 14 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE
  LANDER FOOTHILLS THROUGH EARLY THIS AFTERNOON. WINDS HAVE GUSTED
  AS HIGH WAS 67 MPH AT THE LANDER AIRPORT THIS MORNING. AT 10 AM
  THIS MORNING...A GUST TO 65 MPH WAS REPORTED. AS OF 11
  AM...WINDS WERE STILL GUSTING AROUND 55 MPH.

* WIND...WEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ017-142100-
/O.CON.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
1100 AM MST MON NOV 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS 
  THE WIND RIVER BASIN INTO THE AFTERNOON HOURS AND CONTINUE 
  THROUGH THIS EVENING. 

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS 
  WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 
  TO 50 MPH POSSIBLE. 

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
496 
WWUS75 KRIW 142056
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MST MON NOV 14 2011

...HIGH WIND WARNING FOR THE WIND RIVER BASIN THROUGH 11 PM THIS
EVENING...

.HIGH WINDS WILL BE A POSSIBILITY THROUGH THIS EVENING. A STRONG
JET WILL MOVE OVERHEAD AND COMBINE WITH AN INCREASING SURFACE
PRESSURE GRADIENT TO PRODUCE THESE HIGH WINDS.

WYZ018-142200-
/O.EXP.KRIW.HW.W.0024.000000T0000Z-111114T2100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
156 PM MST MON NOV 14 2011

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. 

THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME FOR THE
LANDER FOOTHILLS. STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50
MPH ARE STILL EXPECTED THE REMAINDER OF THE AFTERNOON.

$$

WYZ017-150600-
/O.CON.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
156 PM MST MON NOV 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE
  WIND RIVER BASIN INTO THE LATE AFTERNOON HOURS AND CONTINUE
  THROUGH THIS EVENING. THE RIVERTON AIRPORT HAS GUSTED OVER 50
  MPH NUMEROUS TIMES IN THE PAST COUPLE HOURS. STRONGER GUSTS OVER
  60 MPH ARE STILL EXPECTED INTO THE EVENING HOURS.

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS 
  WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 
  TO 50 MPH POSSIBLE. 

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
894 
WWUS75 KRIW 142233
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MST MON NOV 14 2011

...HIGH WIND WARNING FOR THE WIND RIVER BASIN THROUGH 11 PM THIS
EVENING...

.HIGH WINDS WILL CONTINUE TO BE A POSSIBILITY THROUGH THIS
EVENING. A STRONG JET WILL MOVE OVERHEAD AND COMBINE WITH AN
INCREASING SURFACE PRESSURE GRADIENT TO PRODUCE THESE HIGH WINDS.

WYZ017-150600-
/O.CON.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
333 PM MST MON NOV 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...THE POTENTIAL FOR ANOTHER ROUND OF HIGH
  WINDS WILL BE VERY POSSIBLE ACROSS THE WIND RIVER BASIN INTO THE
  EVENING HOURS. THE RIVERTON AIRPORT HAD SUSTAINED WINDS AROUND
  40 MPH FOR OVER 2 HOURS EARLY THIS AFTERNOON.

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS 
  WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 
  TO 50 MPH POSSIBLE. 

* IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES 
  AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND 
  VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR 
  LIGHTWEIGHT VEHICLES THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
787 
WWUS75 KRIW 150152
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
652 PM MST MON NOV 14 2011

WYZ017-150300-
/O.CAN.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
652 PM MST MON NOV 14 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. WINDS HAVE DECREASED CONSIDERABLY SINCE SUNSET AND
ARE NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 14, 7:23 AM MST, 9 minutes earlier.

Area forecast discussion, Nov 14, 7:23 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
723 AM MST MON NOV 14 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPDATED TO ISSUE A HIGH WIND WARNING FOR THE LANDER FOOTHILLS.
ONGOING MOUNTAIN WAVE EVENT HAS ALREADY PRODUCED 67 MPH WINDS
AT THE LANDER AIRPORT. A QUICK LOOK AT THE 06Z WRF SHOWS THE
MOUNTAIN WAVE PEAKING IN THE NEXT HOUR BEFORE SLOWLY DECREASING
AND THEN STRENGTHENING POSSIBLY AGAIN LATER THIS AFTERNOON OR
EVENING. WILL LOOK AT THIS MORE CLOSELY FOR THE AFTERNOON PACKAGE.

FAST WESTERLY FLOW CONTINUES TO KEEP WINDS ELEVATED ACROSS AREA
MOUNTAIN RANGES AND OCCASIONALLY THE FOOTHILLS AND THROUGH THE
WIND CORRIDOR. WINDS WILL AGAIN FLIRT WITH WARNING CRITERIA IN
FAVORED AREAS TODAY.

SOME MID LEVEL MOISTURE WILL BE CAUGHT UP IN THE WESTERLY
FLOW...KEEPING SNOW IN THE WEST THROUGH THE PERIOD. SNOW FALL
AMOUNTS WILL REMAIN SUB ADVISORY BUT COULD ADD UP TO A SIGNIFICANT
AMOUNT OVER THE NEXT SEVERAL DAYS. THE CONTINUED STRONG WINDS OVER
HIGHER ELEVATIONS WILL INCREASE THE IMPACT OF THE SNOWFALL BY
REDUCING VISIBILITY IN BLOWING SNOW AND CAUSING LARGE DRIFTS.

AN ARCTIC FRONT WILL DIVE SOUTH ON TUESDAY BUT IT WILL CARRY VERY
LITTLE ADDITIONAL MOISTURE WITH IT...MAIN IMPACT WILL BE A
SIGNIFICANT DROP IN TEMPERATURES ON TUESDAY AND WEDNESDAY MORNING.
A PASSING SHORT WAVE ON WEDNESDAY WILL DRAG SNOWFALL FURTHER SOUTH
INTO CENTRAL WYOMING. SNOWFALL WILL BE LIGHT.

.LONG TERM...THURSDAY THROUGH MONDAY

WEST FLOW ALOFT ON THURSDAY WITH AN INCREASE IN MOISTURE FOR THE
WESTERN MOUNTAINS AND VALLEYS. DRY ELSEWHERE WITH BREEZY AREAS.
FRIDAY THROUGH SATURDAY NIGHT STILL LOOKS UNSETTLED WITH A CHANGE
TO COLDER TEMPS AND SNOW. A COLD FRONT IS STILL FORECAST TO SLIDE
INTO NORTHERN WY BY FRIDAY MORNING AND MOVE INTO CENTRAL WY FRIDAY
NIGHT. THE BIG CHANGE TO THE WEATHER PATTERN TONIGHT IS THAT THE
GFS AND ECMWF MODELS SWING A TROUGH THROUGH THE ROCKIES FRIDAY
NIGHT THROUGH SATURDAY NIGHT INSTEAD OF DIGGING IT ALONG THE WEST
COAST. THIS STILL MEANS DECENT SNOW FOR THE MOUNTAINS. FOR THE
LOWER ELEVATIONS A CHANCE OF SNOW FOR MOST LOCATIONS FRIDAY NIGHT
AND SATURDAY AS THE TROUGH MOVES THROUGH WY. PRECIP WINDS DOWN
SATURDAY NIGHT. THEN SUNDAY AND NEXT MONDAY LOOK MOSTLY DRY FOR
AREAS EAST OF THE DIVIDE. IN THE WEST...LOW CHANCE OF SNOW FOR THE
MOUNTAINS SEEMS FINE WITH SOME MOISTURE AND A POTENTIAL WEATHER
SYSTEM MOVING THROUGH THE NORTHERN ROCKIES SUNDAY NIGHT AND
MONDAY. MILD HIGH TEMPS ON THURSDAY...THEN COOLER FRIDAY. EXPECT
SATURDAY AND SUNDAY TO BE THE COLDEST DAYS...THEN SOME MODERATION
NEXT MONDAY.

.AVIATION.../12Z ISSUANCE/

VERY WINDY CONDITIONS...MOUNTAIN SNOW SHOWERS AND LOW
CEILINGS/TURBULENCE ACROSS MOUNTAIN PASSES WILL BE THE MAIN AVIATION
CONCERNS. WINDY WESTERLY WINDS WILL CONTINUE OVER MUCH OF THE
REGION...ESPECIALLY ON THE EAST SLOPES EAST OF THE DIVIDE...AS WELL
AS THE TYPICAL WINDY CORRIDOR FROM KRKS TO KCPR. WINDS SHOULD REMAIN
STRONG THROUGH TODAY...BUT FINALLY TREND WEAKER TONIGHT. SCATTERED
TO NUMEROUS MOUNTAIN SNOW SHOWERS ARE EXPECTED THROUGH THE FORECAST
PERIOD...WITH SOME FLURRIES OVER THE WESTERN VALLEYS. KEPT TAF SITES
VFR...BUT OCCASIONAL MVFR CEILINGS/VISIBILITY ARE POSSIBLE FOR
WESTERN TAF SITES...ESPECIALLY FOR KJAC. MOUNTAINS WILL BE OBSCURED
MUCH OF THE FORECAST PERIOD...AND TURBULENCE NEAR MOUNTAINS SHOULD
REMAIN SEVERE TODAY.

.FIRE WEATHER...

COLD WINTER WEATHER WILL CONTINUE OVER WESTERN AND CENTRAL
WYOMING WITH STRONG WEST WINDS OVER THE MOUNTAINS AND ACROSS THE
EASTERN AREAS. PERIODS OF LIGHT SNOW WILL CONTINUE OVER THE
WESTERN MOUNTAINS. THE COLDEST TEMPERATURES WILL BE IN THE WESTERN
VALLEYS WITH WARMING ALONG AND NEAR THE EAST SLOPES OF THE
MOUNTAINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING WYZ018.

&&

UPDATE...SKRBAC
SHORT TERM...ALLEN
LONG TERM...AR
AVIATION...AR
FIRE WEATHER...ALLEN
Hazardous weather outlook, Nov 14, 7:26 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
726 AM MST MON NOV 14 2011

WYZ001>020-022>030-151200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
726 AM MST MON NOV 14 2011

...HIGH WIND WARNING FOR THE LANDER FOOTHILLS UNTIL 1100 AM MST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS ARE EXPECTED AROUND THE LANDER FOOTHILLS THROUGH MUCH
OF THE MORNING HOURS BEFORE DECREASING SOME. WEST WINDS OF 35 TO 45
MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE AT TIMES THIS MORNING.
STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL BLOW
ELSEWHERE AROUND CENTRAL WYOMING TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY...INTERMITTENT ACCUMULATING SNOW WITH
AREAS OF BLOWING SNOW IN THE NORTHERN AND WESTERN MOUNTAINS.

FRIDAY...A CHANCE OF SNOW IN THE WEST AND NORTH.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...A STORM SYSTEM MOVES THROUGH
THE REGION BRINGING THE POTENTIAL FOR MODERATE TO HEAVY SNOW IN THE
MOUNTAINS...WITH A GOOD CHANCE OF SNOW OVER MUCH OF THE LOWER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS AND ANY WIND DAMAGE.
PLEASE REPORT SNOWFALL AMOUNTS AS WELL. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Nov 14, 5:26 AM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
526 AM MST MON NOV 14 2011

WYZ019-142300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
526 AM MST MON NOV 14 2011

ANOTHER VERY WINDY DAY WILL OCCUR. A WEST WIND OF 30 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 55 MPH WILL BE COMMON. LOCALLY HIGHER WIND
GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG
HIGHWAY 789 FROM SWEETWATER STATION TO MUDDY GAP. BE PREPARED FOR
STRONG AND SUDDEN WIND GUSTS.

WYZ027>030-142300-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
SOUTH LINCOLN COUNTY-
526 AM MST MON NOV 14 2011

ANOTHER VERY WINDY DAY WILL OCCUR. A WEST WIND OF 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. LOCALLY HIGHER WIND
GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG
INTERSTATE 80 FROM LITTLE AMERICA TO THE CARBON COUNTY LINE. HIGHWAY
30 FROM GRANGER TO KEMMERER WILL ALSO SEE THE GUSTY WIND TODAY. BE
PREPARED FOR STRONG AND SUDDEN WIND GUSTS.

AR
Special weather statement, Nov 14, 5:57 AM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
557 AM MST MON NOV 14 2011

WYZ002-015-142300-
ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS EAST-
400 PM MST MON NOV 14 2011

ANOTHER VERY WINDY DAY WILL OCCUR OVER MOUNTAINS. A WEST WIND OF 30
TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH WILL BE COMMON. LOCALLY
HIGHER WIND GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE
CAUTION ALONG CHIEF JOSEPH HIGHWAY...AS WELL AS NEAR SOUTH PASS. BE
PREPARED FOR STRONG AND SUDDEN WIND GUSTS.

WYZ016-142300-
UPPER WIND RIVER BASIN-
400 PM MST MON NOV 14 2011

ANOTHER VERY WINDY DAY WILL OCCUR. A WEST WIND OF 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. LOCALLY HIGHER WIND
GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG
US 26 NEAR DUBOIS. BE PREPARED FOR STRONG AND SUDDEN WIND
GUSTS.

AR
Special weather statement, Nov 14, 6:20 AM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
620 AM MST MON NOV 14 2011

WYZ018-142300-
LANDER FOOTHILLS-
620 AM MST MON NOV 14 2011

THROUGH THE DAY TODAY...STRONG WEST TO SOUTHWEST WINDS BETWEEN
25 AND 40 MPH...WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE
LANDER FOOTHILLS. LOCALLY HIGHER WIND GUSTS MAY OCCUR AT TIMES.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC NEAR LANDER DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS
MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE
VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH
VEHICLES ARE ADVISED TO DELAY TRAVEL.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

TL

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.